Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 176, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 8:55 PM CDT for Hartley County, Oldham County, Texas. It was in force for 95 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 25, 2017, 10:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.75 in
- Wind
- 70.0 mph
Counties Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:04 PM CDT | TSTM WND GST 72 | 1 Se Vega, TX | |
| Jun 25, 10:05 PM CDT | TSTM WND DMG | Vega, TX | LATE REPORT FROM OLDHAM COUNTY EMERGENCY MANAGER WITH DAMAGE TO RVS...CARPORT...AND ABOUT 20 DOWNED POWERLINES IN VEGA. |
| Jun 25, 10:15 PM CDT | TSTM WND DMG | 2 S Wildorado, TX | LATE REPORT FROM OLDHAM COUNTY EMERGENCY OF DOWNED POWERLINES ALONG TX ROUTE 809 JUST SOUTH OF WILDORADO. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
039
WUUS54 KAMA 260155
SVRAMA
TXC205-359-260330-
/O.NEW.KAMA.SV.W.0176.170626T0155Z-170626T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
855 PM CDT SUN JUN 25 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Oldham County in the Panhandle of Texas...
Southern Hartley County in the Panhandle of Texas...
* Until 1030 PM CDT
* At 855 PM CDT, severe thunderstorms were located along a line
extending from 14 miles southwest of Dalhart to 10 miles northeast
of Channing, moving south at 30 mph.
These are very dangerous storms.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Vega, Hartley, Channing, Adrian, Boys Ranch, Wildorado and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3560 10304 3595 10279 3588 10216 3559 10216
3518 10222 3533 10304
TIME...MOT...LOC 0155Z 020DEG 25KT 3590 10267 3579 10219
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
$$
Beat5 follow-up statements
093
WWUS54 KAMA 260222
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
922 PM CDT SUN JUN 25 2017
TXC205-359-260330-
/O.CON.KAMA.SV.W.0176.000000T0000Z-170626T0330Z/
Oldham TX-Hartley TX-
922 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR OLDHAM AND SOUTHERN HARTLEY COUNTIES...
At 922 PM CDT, severe thunderstorms were located along a line
extending from 10 miles east of Romero to 5 miles southeast of
Channing, moving south at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Vega, Channing, Adrian, Boys Ranch, Wildorado and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3560 10304 3584 10286 3582 10217 3559 10216
3518 10222 3533 10304
TIME...MOT...LOC 0222Z 020DEG 25KT 3573 10275 3562 10227
HAIL...1.50IN
WIND...70MPH
$$
Beat084
WWUS54 KAMA 260241
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
941 PM CDT SUN JUN 25 2017
TXC205-359-260330-
/O.CON.KAMA.SV.W.0176.000000T0000Z-170626T0330Z/
Oldham TX-Hartley TX-
941 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR OLDHAM AND SOUTHEASTERN HARTLEY COUNTIES...
At 941 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Romero to 3 miles west of Boys
Ranch, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Vega, Channing, Adrian, Boys Ranch and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3557 10291 3576 10278 3568 10216 3559 10216
3518 10222 3533 10304
TIME...MOT...LOC 0241Z 020DEG 25KT 3562 10280 3551 10232
HAIL...1.00IN
WIND...60MPH
$$
Beat611
WWUS54 KAMA 260253
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
953 PM CDT SUN JUN 25 2017
TXC205-260303-
/O.CAN.KAMA.SV.W.0176.000000T0000Z-170626T0330Z/
Hartley TX-
953 PM CDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTLEY COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore the
warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3563 10270 3563 10253 3553 10217 3518 10222
3532 10297
TIME...MOT...LOC 0253Z 005DEG 36KT 3544 10270 3536 10237
$$
TXC359-260330-
/O.CON.KAMA.SV.W.0176.000000T0000Z-170626T0330Z/
Oldham TX-
953 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR OLDHAM COUNTY...
At 953 PM CDT, severe thunderstorms were located along a line
extending from 11 miles north of Adrian to 8 miles northeast of Vega,
moving south at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Vega, Adrian, Boys Ranch and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3563 10270 3563 10253 3553 10217 3518 10222
3532 10297
TIME...MOT...LOC 0253Z 005DEG 36KT 3544 10270 3536 10237
HAIL...1.00IN
WIND...60MPH
$$
Beat790
WWUS54 KAMA 260314
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1014 PM CDT SUN JUN 25 2017
TXC359-260330-
/O.CON.KAMA.SV.W.0176.000000T0000Z-170626T0330Z/
Oldham TX-
1014 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL OLDHAM COUNTY...
At 1014 PM CDT, severe thunderstorms were located along a line
extending from near Adrian to 3 miles northwest of Wildorado, moving
south at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. Hail damage to vehicles is
expected.
Locations impacted include...
Vega, Adrian and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3550 10281 3549 10250 3541 10219 3518 10222
3532 10297
TIME...MOT...LOC 0314Z 014DEG 35KT 3529 10263 3526 10228
HAIL...1.00IN
WIND...70MPH
$$
Beat509
WWUS54 KAMA 260327
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1027 PM CDT SUN JUN 25 2017
TXC359-260337-
/O.EXP.KAMA.SV.W.0176.000000T0000Z-170626T0330Z/
Oldham TX-
1027 PM CDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OLDHAM COUNTY WILL
EXPIRE AT 1030 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3550 10281 3549 10250 3541 10219 3518 10222
3532 10297
TIME...MOT...LOC 0327Z 020DEG 25KT 3520 10267 3517 10232
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:41 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 25, 6:41 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 641 PM CDT Sun Jun 25 2017 .AVIATION... For the 00z TAFs... Thunderstorms over northern parts of forecast area will likely pose a near-term threat at GUY, with DHT being threatened slightly later. Less certainty for timing for AMA, but thunderstorms are likely this evening and tonight. MVFR ceilings expected to develop at all terminals before sunrise, probably lasting much of the morning. Amendments likely to be forthcoming due to timing uncertainties. Cockrell && .PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/ DISCUSSION... Not much for changes in this forecast package as the forecast is still pretty well on track. Temps this afternoon have been slightly warmer than yesterday with the higher temps in the west today and cooler on the eastern side of the CWA due to clouds hanging on longer there. The break in clouds has allowed for more daytime heating and thus increasing the instability today. CAMs are still disagreeing slightly on the extent of coverage for showers and thunderstorms this afternoon through the night. Feel there is a decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, storms may become stronger than what we saw yesterday; some of the storms on the western half of the area may become severe with large hail and damaging winds being the primary threats. We are already seeing initiation in Sherman and Moore and expect more storms to fire up within the area or move in from the mountains in New Mexico. Monday will look somewhat similar to today with some of the cloud cover lingering in the morning hours, followed by a break out of clouds and then storms again in the late afternoon to evening. These storms may also become strong to severe depending on how much clouds break out, allowing for more instability to be generated. Tuesday looks to see a warm up as winds turn more southwesterly in the low levels and allow for downsloping winds. As the upper level ridge moves across the central Plains, this will be the last day for northwest flow aloft and thus the final day for storm chances to come in from the mountains. Mid week will see zonal flow aloft as a trough tries to move south from Canada. This will lead to even more downsloping and warmer temps. The end of the week will see a return of high pressure building up in the desert southwest. This leads to a return of precip chances for the weekend. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 82 61 87 67 / 60 40 30 10 10 Beaver OK 60 86 63 90 71 / 40 20 30 10 20 Boise City OK 59 82 60 87 66 / 60 20 20 10 20 Borger TX 63 86 64 89 71 / 60 30 20 10 20 Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10 Canyon TX 60 83 61 87 67 / 60 40 30 10 10 Clarendon TX 62 82 62 86 68 / 50 40 30 10 10 Dalhart TX 60 86 61 87 65 / 70 30 20 10 20 Guymon OK 62 85 63 90 69 / 60 20 20 10 20 Hereford TX 59 85 61 87 67 / 70 40 30 10 10 Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20 Pampa TX 62 84 61 86 68 / 50 30 20 10 20 Shamrock TX 65 85 63 87 70 / 40 40 30 10 10 Wellington TX 67 85 64 88 71 / 40 40 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/14
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 419 PM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 419 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms across the northwestern third of the Panhandles may become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Thursday night and Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 6:26 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 N KEYES 36.83N 102.25W
06/25/2017 E2.75 INCH CIMARRON OK STORM CHASER
BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF
KEYES.
&&
EVENT NUMBER AMA1700723
14Local storm report, Jun 25, 6:44 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TORNADO 7 ENE BOISE CITY 36.76N 102.38W
06/25/2017 CIMARRON OK LAW ENFORCEMENT
SHERRIFFS OFFICE REPORTED TORNADO ON THE GROUND AT
INTERSECTION HWY 64 AMD 56 FROM A LAW ENFORCEMENT
OFFICER IN THE FIELD.
&&
EVENT NUMBER AMA1700724
WEBERLocal storm report, Jun 25, 8:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 5 SE WARE 36.14N 102.63W
06/25/2017 DALLAM TX EMERGENCY MNGR
CENTER PIVOT IRRIGATION SYSTEM FLIPPED AT THE
INTERSECTION OF HWY 87 AND 102.
&&
EVENT NUMBER AMA1700725
14Local storm report, Jun 25, 8:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 4 SW DALHART 36.02N 102.56W
06/25/2017 M2.75 INCH HARTLEY TX STORM CHASER
LIVE FEED FROM STORM CHASERS SHOWED BASEBALL SIZED HAIL
.
&&
EVENT NUMBER AMA1700726
WEBERLocal storm report, Jun 25, 8:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 6 SW DALHART 36.00N 102.59W
06/25/2017 M2.75 INCH HARTLEY TX PUBLIC
HAIL RAINGING FROM GOLFBALL TO BASEBALL SIZE REPORTED
BY THE PUBLIC SOUTHWEST OF DALHART. PROPERTY DAMAGE FROM
THE HAIL AND WIND WAS REPORTED AS WELL.
&&
EVENT NUMBER AMA1700727
WEBERLocal storm report, Jun 25, 8:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
06/25/2017 M67 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1700728
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 86 min |
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 86 min |
| Jun 25, 8:17 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore | 118 min |
| Jun 25, 9:14 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | AMA | Deaf Smith | 58 min |
| Jun 25, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 92 min |
| Jun 25, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 88 min |
| Jun 25, 10:18 PM CDT | Special Weather Statement | AMA | Carson, Potter | 57 min |
| Jun 25, 10:27 PM CDT | Special Weather Statement | AMA | Deaf Smith | 33 min |
| Jun 25, 10:33 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 117 min |
| Jun 25, 10:57 PM CDT | Special Weather Statement | AMA | Armstrong, Deaf Smith, Randall | 63 min |
| Jun 25, 11:13 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.